Ohio, 2007

Damaging Wind in Ohio, June 18, 2007

June 18, 2007 · NWS CLE · 1 event in 1 county or zone

A few severe thunderstorms developed over far northeast Ohio during the afternoon hours of the 18th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A few severe thunderstorms developed over far northeast Ohio during the afternoon hours of the 18th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 18, 12:36 PM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 18, 12:36 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
136 PM EDT MON JUN 18 2007

.SYNOPSIS...
WK RDG OF HI PRES OVR AREA WL MOV E. A CDFNT OVR MS VLY WL MOV E
ACRS OUR AREA TUE THEN HI PRES WL MOV SLOLY E UP OH VLY WED THRU FRI
NITE THEN WK LOW PRES WL MOV E ACRS THE GRTLKS SAT THRU SUN.

&&

.NEAR TERM /THROUGH TONIGHT/...
MADE SMALL ADJUSTMENTS TO AFTN HIGHS AND SKY COVER...OTHERWISE SLGT
CHC FOR TSRA CONTS THIS AFTN WK WRMFNT LIFTS NE ACRS AREA WITH MID
LVL TEMP INCR PROVIDING INCREASED CAPPING. INSTABILITY HIER IN ERN
AREAS DURG THE AFTN AS MSTR POOLED AHD AND ALG THE WRMFNT.

SCT CLDS TDA WONT BE ENUF TO LIMIT SS. VERY WRM TO HOT TEMPS IN
STORE FOR TDA SWRN HALF OF AREA WITH LOW TO MID 90S COMMON. WITH
DWPTS DROPPING AFT WRMFNT LIFT THRU HEAT INDEX SHUD STAY IN MID 90S
SO NO NEED FOR CONCERN FOR HEAT RELATED HEADLINES. COOLER TEMPS ON
TUE WL LIMIT HOT TEMPS TO ONLY ONE DAY ANYWAY.

&&

.SHORT TERM /TUESDAY/...
WL BUMP UP POPS FOR TNGT...ESP WRN AREAS AS NEW MODEL RUNS MOVG A
PREFRONTAL TROF ACRS AREA WITH NEW SURGE OF LLVL MSTR ARRIVING WITH
SSW LLVL JET FLOW CAUSING INSTABILTY TO INCR OVERNITE IN THE WRN
COS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
WITH THE MODELS HAVING TIMING ISSUES WILL HANG UNTO THE
PRECIPITATION INTO THE EVENING. GFS HAS ANOTHER SHORT WAVE LATE
TUESDAY NIGHT...WILL CONTINUE WITH A 30 POP EXTREME NORTHEAST. NO
SIGNIFICANT FOG EXPECTED SINCE WINDS WILL BE AROUND 10 MPH MOST OF
THE NIGHT AND THE AIRMASS WILL BE SLOWLY DRYING OUT. OTHERWISE
GFS/DIGEX/ECMWF IN AGREEMENT WITH HIGH PRESSURE BUILDING IN BEHIND
THE FRONT THROUGH WEDNESDAY NIGHT. MODELS AGREE IN MOVING IN
ANOTHER FRONT FOR THURSDAY. THE FRONT WILL STALL OVER KENTUCKY.
AFTER THAT THE MODELS DISAGREE WITH DEVELOPING A WAVE ALONG THE
FRONT. THE GFS IS THE MOST AGGRESSIVE WITH THE WAVE MOVING IN
FRIDAY WITH PLENTY OF SHOWERS AND THUNDERSTORMS. THE ECMWF AND
DIGEX KEEPS HIGH PRESSURE IN THE AREA AS DOES HPC. AT THIS TIME
WILL KEEP FRIDAY THROUGH SATURDAY DRY AND INTRODUCE A 20 POP FOR
SUNDAY AS WAVE MAY MAKE IT UP INTO THE AREA. THIS WILL HAVE TO BE
MONITORED.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
WARM FRONT HAS MOVED INTO NERN OH. CU CONT TO DEVELOP ALL ACROSS
THE AREA AS TEMPS HAVE REACHED THE 90 DEG MARK OVER MUCH OF AREA.
SOME PULSE TYPE STORMS HAVE DEVELOPED PAST 30 MINUTES OR SO TO THE
E OF KCLE. OTHER WEAKER STORMS TRYING TO GET GOING N OF KMFD. FOR
THE MOST PART...EXPECT T ACTIVITY TO REMAIN FAIRLY LIMITED THIS
AFT WITH BEST CHCS FOR STORMS IN NE OH AND NW PA. FURTHER W...GOOD
MIXING HAS OCCURRED AND DEWPOINTS NOW TOO LOW TO SUPPORT
CONVECTION. WILL PUT VCTS IN AT A FEW SPOTS FOR THE AFT AND WILL
UPDATE IF THEY APPROACH TAF SITES. AT ANY RATE...CONDITIONS SHOULD
REMAIN VFR FOR AT LEAST THE FIRST HALF OF THE PERIOD. SOME MVFR
FOG OR HAZE POSSIBLE LATER TONIGHT GIVEN SURFACE DEWPOINTS IN THE
60S.

COLD FRONT STILL ON TRACK TO MOVE ACROSS AREA ON TUE. WILL LIKELY
SEE PRECIP SHIELD ASSOCIATED WITH UPPER SYSTEM SPREAD INTO WRN
AREAS AFTER MID AND INTO NW PA BY LATE AM. THIS SHOULD LIMIT
POTENTIAL FOR SEVERE STORMS. WILL INTRODUCE PRECIP IN ALL TAFS BY
END OF PERIOD.

HIGH PRESSURE BUILDS IN AFTER FROPA TUE NGT. A WEAK FRONT PROGGED
TO DROP SOUTH ACROSS LOWER LAKES THURSDAY. LIMITED MOISTURE AVBL
BUT MAY STILL SEE A FEW SHOWER/TSTORMS AROUND. HIGH PRESSURE
BUILDS BACK IN ON FRIDAY.

&&

.MARINE...
FRONT WILL LIFT BACK NORTH AS WARM FRONT TODAY AND LIGHT E-SE
GRADIENT WILL VEER TO S-SW BUT RELATIVELY COOL LAKE WATER WILL
CREATE COOLER MARINE LAYER AND LIMITED MIXING AND WIND WILL REMAIN
GENERALLY LIGHT ON THE LAKE. SOME ONSHORE FLOW POSSIBLE MAINLY EAST
OF FAIRPORT HARBOR. WIND SHOULD PICK UP AHEAD OF THE COLD FRONT
LATER TONIGHT AND TUESDAY. SMALL CRAFT WAVES (4-5 FEET) AT LEAST A
50-50 BET FOLLOWING THE COLD FRONT TUE NIGHT INTO WEDNESDAY
ESPECIALLY EAST OF CLEVELAND AS FLOW VEERS FROM SW TO NW AND HIGH
PRESSURE BUILDS IN FAIRLY RAPIDLY. ANOTHER COLD FRONT SHOULD CROSS
THE LAKE THURSDAY BUT ABSENCE OF STRONG PRESSURE GRADIENT BEFORE AND
FOLLOWING FRONT SO WIND AND WAVES SHOULD STAY IN CHECK LATE WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS/MITCHELL
NEAR TERM...ADAMS/MITCHELL
SHORT TERM...ADAMS
LONG TERM...KIELTYKA
AVIATION...KUBINA
MARINE...KOSARIK
Hazardous weather outlook, Jun 18, 4:41 AM EST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
541 AM EDT MON JUN 18 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-190945-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
541 AM EDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A FEW ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON...ESPECIALLY FOR THE AREA FROM AKRON-
CANTON TO YOUNGSTOWN TO ERIE. STRONG WINDS AND POSSIBLE LARGE HAIL
COULD OCCUR WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT MOVING EAST THROUGH THE REGION ON TUESDAY WILL BRING
STRONG TO LOCALLY SEVERE THUNDERSTORMS TO THE AREA. SOME OF THE
STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Cleveland radar (KCLE), 110 km away, was scanning. The volume nearest the first event began at 19:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ashtabula

When
June 18, 2:12 PM EST
Where
Ashtabula County, Andover
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.620, -80.570

Several large tree limbs were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41270.